Alert archive / Wisconsin / Flash Flood Warnings in 2014

Flash Flood Warning 4, NWS Duluth, MN

August 25, 2014Ashland County, Bayfield County, Douglas County, Wisconsin

NWS Duluth, MN issued this flash flood warning at Aug 25, 2014, 12:42 AM CDT for Ashland County, Bayfield County, Douglas County, Wisconsin. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 25, 2014, 12:42 AM CDT (05:42 UTC)
Expired
Aug 25, 2014, 4:00 AM CDT
In force
3 hr
Issued by
NWS Duluth, MN
Area
Storm-based polygon
Flood severity
None

Counties Ashland County, WI, Bayfield County, WI, Douglas County, WI

The radar

The Duluth radar (KDLH), 80 km from the middle of the area, began a volume at 05:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 5.7 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2014-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2425 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2014-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 174 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2425 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
1141 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
174 m²/s²
0-3 km storm-relative helicity
234 m²/s²
Significant tornado parameter
1.6
Supercell composite
14.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

638 
WGUS53 KDLH 250542
FFWDLH
WIC003-007-031-250900-
/O.NEW.KDLH.FF.W.0004.140825T0542Z-140825T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DULUTH MN
1242 AM CDT MON AUG 25 2014

THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BAYFIELD COUNTY IN NORTHWEST WISCONSIN...
  NORTHEASTERN DOUGLAS COUNTY IN NORTHWEST WISCONSIN...
  WEST CENTRAL ASHLAND COUNTY IN NORTHWEST WISCONSIN...

* UNTIL 400 AM CDT

* AT 1240 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. RADAR ESTIMATES 2 TO AROUND 4 INCHES OF RAIN HAS      
  FALLEN SO FAR ACROSS MUCH OF THE WARNED AREA...WITH THUNDERSTORMS  
  STILL TRACKING THROUGH THE AREA. A RAIN GAUGE AT THE WHITTLESEY    
  CREEK HAD 1.66 INCHES OF RAIN OVER THE PAST HOUR. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ASHLAND...BARKSDALE...BARNES...BAYFIELD...BENOIT...BLUEBERRY...
  BRULE...CORNUCOPIA...DRUMMOND...HERBSTER...INO...IRON RIVER...LA
  POINTE...LAKE NEBAGAMON...MAPLE...MASON...MOQUAH...OULU...PORT
  WING...RED CLIFF...WAINO AND WASHBURN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.

&&

LAT...LON 4618 9154 4632 9155 4639 9169 4654 9182
      4665 9168 4679 9143 4693 9091 4693 9079
      4678 9067 4674 9078 4671 9073 4661 9071
      4615 9145

$$
MELDE
1 follow-up statement
731 
WGUS73 KDLH 250743
FFSDLH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
243 AM CDT MON AUG 25 2014

WIC003-007-031-250758-
/O.CAN.KDLH.FF.W.0004.000000T0000Z-140825T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DOUGLAS WI-BAYFIELD WI-ASHLAND WI-
243 AM CDT MON AUG 25 2014

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR WEST CENTRAL
ASHLAND...BAYFIELD AND NORTHEASTERN DOUGLAS COUNTIES IS CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 4618 9154 4632 9155 4639 9169 4654 9182
      4665 9168 4679 9143 4693 9091 4693 9079
      4678 9067 4674 9078 4671 9073 4661 9071
      4615 9145

$$

GSF

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 12:41 AM CDT, 1 minute earlier.

Area forecast discussion, Aug 25, 12:41 AM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
1241 AM CDT MON AUG 25 2014

.UPDATE...
ISSUED AT 636 PM CDT SUN AUG 24 2014

STRONG/SEVERE STORMS HAVE BEEN ONGOING THROUGH THE LATE
AFTERNOON/EARLY EVENING HOURS ACROSS OUR SOUTHWEST CWA INTO
CENTRAL MINNESOTA. MLCAPE VALUES HAVE CONTINUED TO RISE OVER THE
PAST FEW HOURS WITH VALUES FROM 1500-3000J/KG IN AN AXIS FROM
NORTHWEST MINNESOTA TO MILLE LACS LAKE. A SURFACE BOUNDARY WAS
ALSO RIGHT THROUGH THAT AREA CREATING A FAVORABLE AREA FOR
ENHANCED LEVEL SHEAR. THREAT FOR STRONG/SEVERE STORMS WILL
CONTINUE THIS EVENING.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY AFTERNOON)
ISSUED AT 307 PM CDT SUN AUG 24 2014

THE THREAT FOR SEVERE WEATHER THIS AFTERNOON AND EVENING IS THE MAIN
CONCERN FOR THE SHORT TERM. CONVECTION IS EXPECTED TO DEVELOP OVER
CENTRAL MINNESOTA WITHIN THE NEXT COUPLE HOURS ALONG A COLD FRONT
AND TRACK EWD THROUGH THE NORTHLAND. THERE IS THE POTENTIAL FOR
LARGE HAIL...DAMAGING WINDS AND EVEN A FEW TORNADOES WITH THIS LINE
OF STORMS. WILL ALSO HIGHLIGHT THE POTENTIAL FOR HEAVY RAIN AND
POSSIBLY LOCALIZED FLOODING. CONVECTIVE WATCHES AND WARNINGS WILL
LIKELY BE NEEDED.

DEEP CUTOFF UPPER LOW OVER ERN MT IS CURRENTLY LIFTING TO THE E/NE
THIS AFTERNOON AS A NEARLY CO-LOCATED SFC LOW WRAPS UP OVER THE
DAKOTAS AND A TRAILING COLD FRONT EXTENDS TO THE SOUTH AND SE INTO
ERN SD/SWRN MN AND NW IA. A LINE OF THUNDERSTORMS HAS DEVELOPED
OVER S-CNTRL MN THIS AFTERNOON AND TRACK TO THE E/NE THROUGH THE
EVENING. WILL LIKELY SEE EXPANSION OF THIS LINE TO THE NORTH FROM
ST. CLOUD TO PARK RAPIDS AND BY 4-5 PM SEE SOME OF THESE STORMS
MOVE INTO THE BRAINERD LAKES AREA EWD TO AROUND PINE CITY. INITIAL
STORM TYPE WITH THESE STORMS IS EXPECTED TO CELLULAR IN NATURE
WITH AN PRIMARY THREAT OF HAIL AND A FEW TORNADOES. HOWEVER AS THE
SYSTEM EVOLVES THROUGH THE EVENING WILL LIKELY SEE THE STORM TYPES
CHANGE TO LINEAR...WITH THE THREAT SHIFTING TO DAMAGING WINDS. LOW
CLOUD COVER HAS FINALLY ERODED TO A CERTAIN EXTENT OVER NE MN AND
HAS ALLOWED THE BL TO DESTABILIZE WITH ML CAPE VALUES IN THE 1500
TO 2500 J/KG RANGE OVER CENTRAL MN...AND ROUGHLY 30-35 KT OF DEEP
LAYER SHEAR. AN AREA OF UPPER LEVEL DIVERGENCE OVER ERN MN
ASSOCIATED WITH A 80KT UPPER LEVEL JET WILL ALSO AID IN THE LARGE
SCALE LIFT WITH THESE STORMS. THERE IS ALSO THE POTENTIAL FOR
HEAVY RAINFALL WITH THIS SYSTEM. THE ABUNDANT AMT OF DEEP LAYER
MOISTURE...PWATS AROUND 1.7 INCHES...WILL MAKE CONDITIONS
FAVORABLE FOR HEAVY RAIN. WIDESPREAD RAINFALL AMTS WILL LIKELY
RANGE FROM 0.5 TO 1 INCH...WITH LOCALLY HIGHER AMTS NEAR 2 INCHES
OR MORE POSSIBLE. LOCALIZED FLOODING IS NOT OUT OF THE
QUESTION...ESPECIALLY OVER AREAS THAT HAVE SEEN SOME HEAVIER RAIN
EVENTS RECENTLY INCLUDING LAST NIGHT AROUND CROW WING AND AITKIN
COUNTIES WHICH SAW AROUND 1-2 INCHES.

AS THIS LINE OF CONVECTION MOVES TO THE EAST THIS EVENING WINDS
WILL SHIFT TO THE WEST BEHIND THE FRONT AND EVENTUALLY BECOME CALM
LATE TONIGHT. THERE COULD BE A SMALL WINDOW OF OPPORTUNITY FOR
PATCHY FOG IN WAKE OF THE RAIN AND THE COOL TEMPS MOVING IN...BUT
CONFIDENCE IS LOW. RAIN SHOWERS AND POSSIBLY A FEW ISOLATED WEAK
STORMS LINGER OVER THE ARROWHEAD AND NRN WI VERY LATE TONIGHT AND
EARLY MON MORNING. A DRIER AIR MASS AND COOLER MORE STABLE AIR
MOVES IN DURING THE DAY MONDAY WITH TEMPS ONLY IN THE 60S TO THE
WEST...BUT INTO THE 80S OVER NW WI.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 307 PM CDT SUN AUG 24 2014

AFTER SEVERAL DAYS OF GREY SKIES AND WET WEATHER IT IS SHAPING UP TO
BE A MUCH DRIER AND SUMMER LIKE WEATHER PATTERN FOR MUCH OF THE WORK
WEEK. HIGH PRESSURE WILL BUILD FURTHER INTO THE NORTHLAND MONDAY
NIGHT AND TUESDAY...KEEPING THE CHANCES FOR PRECIPITATION TO THE
NORTH AND SOUTH OF THE AREA. WE ARE GENERALLY IN CONFLUENT UPPER
LEVEL FLOW IN BETWEEN A NORTHERN STREAM AND A MORE SOUTHWEST
SOUTHERN STREAM. THIS CONFLUENT FLOW WILL EVENTUALLY ESTABLISH
ITSELF AS A ZONAL WESTERLY FLOW FOR THE REMAINDER OF THE WORK WEEK.
LOOKING FOR A GOOD DEAL OF SUNSHINE THROUGHOUT THE WEEK...WITH THE
NEXT CHANCES FOR PRECIPITATION NOT ARRIVING UNTIL LATE IN THE WEEK
OR INTO THE WEEKEND. FOR NOW WILL STICK WITH LOW POPS...AS THERE ARE
DISTINCT MODEL DIFFERENCES THAT FAR OUT. OVERALL NOT LOOKING LIKE
THERE WILL BE MAJOR PRECIPITATION DURING THE LATTER PART OF THE
EXTENDED TIME PERIOD. HIGHS WILL START THE EXTENDED GENERALLY IN THE
60S BUT WARM THROUGH THE 70S DURING THE WEEK.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1240 AM CDT MON AUG 25 2014

VFR CONDITIONS WILL BE THE DOMINATE WEATHER ACROSS THE BRD/INL TAFS
THROUGH THE TIME PERIOD. AT THE HIB AIRPORT...MAINLY VFR
CONDTIONS THROUGH THE FORECAST PERIOD WITH IFR/LIFR CONDITIONS DUE
TO FOG POSSIBLE EARLY THIS MORNING. AT THE DLH AIRPORT...LIFR/IFR
CONDITIONS WILL BE LIKELY EARLY THIS MORNING DUE TO THE EARLIER
RAINFALL BUT WILL IMPROVE TO VFR BY MID-MORNING AS DRIER AIR
BUILDS INTO THE AREA. AT THE HYR AIRPORT...THUNDERSTORMS WILL MOVE
ACROSS THE AREA THROUGH 08Z THEN SOME LIFR/IFR CONDTIONS IN FOG
MAY DEVELOP BEFORE SUNSET. ONCE DRIER AIR MOVES INTO NW WI THIS
MORNING...CONDITIONS WILL IMPROVE TO VFR. T HERE MAY BE SOME CU
DEVELOPING MONDAY AFTERNOON AT ALL SITES..

&&

.PRELIMINARY POINT TEMPS/POPS...
DLH  52  67  50  69 /  10  10  10  10
INL  47  63  44  69 /  10  10  10  10
BRD  50  69  51  71 /  10  10  10  10
HYR  53  71  51  70 /  10  10  10  10
ASX  55  69  51  68 /  10  10  10  10

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
LS...NONE.
&&

UPDATE...MELDE
SHORT TERM...BJT
LONG TERM...DAP
AVIATION...STEWART
Hazardous weather outlook, Aug 24, 11:21 PM CDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
1121 PM CDT SUN AUG 24 2014

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-251030-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
1121 PM CDT SUN AUG 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...TONIGHT

THUNDERSTORMS...PRODUCING MAINLY VERY HEAVY RAIN...WILL CONTINUE
THROUGH THE EARLY MORNING HOURS FROM THE TIP OF THE ARROWHEAD IN
MINNESOTA...SOUTH THROUGH MUCH OF NORTHWEST WISCONSIN. RAINFALL
FROM 1 TO AROUND 3 INCHES WILL BE POSSIBLE AS THE STORMS MOVE
THROUGH. THE STORMS WILL EXIT THE ARROWHEAD BETWEEN MIDNIGHT AND 2
AM.

AN ISOLATED SEVERE STORM IS ALSO POSSIBLE...WITH STRONG WIND THE
MAIN THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LSZ121-140>148-251030-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
1121 PM CDT SUN AUG 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

THUNDERSTORMS...SOME SEVERE...WILL REMAIN POSSIBLE INTO THE EARLY
MORNING HOURS OVER MUCH OF WESTERN LAKE SUPERIOR. TORRENTIAL
RAINFALL AND STRONG WINDS WILL BE THE MAIN THREATS WITH THE STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

MELDE

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Special weather statement, Aug 24, 11:45 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1145 PM CDT SUN AUG 24 2014

WIZ002>004-008-009-250545-
ASHLAND-BAYFIELD-IRON-PRICE-SAWYER-
1145 PM CDT SUN AUG 24 2014

...STORMS WITH HEAVY RAIN MOVING ACROSS MUCH OF FAR NORTHERN
WISCONSIN...

AT 1142 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LARGE AREA OF STRONG THUNDERSTORMS ACROSS MUCH BAYFIELD AND NORTHERN
SAWYER COUNTIES. THE STORMS WERE MOVING NORTHEAST AT 25 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS UP TO 30
MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND TORRENTIAL
RAINFALL. RAINFALL FROM 1 TO 3 INCHES WILL BE POSSIBLE AS THESE
STORMS MOVE THROUGH LEADING TO SOME LOCALIZED FLOODING.

LOCATIONS IMPACTED INCLUDE...
  SAND ISLAND...        MADELINE ISLAND...
  COPPER FALLS STATE PARK...                  BIG BAY STATE PARK...
  SAND BAY...           RED CLIFF...          LORETTA...
  BLAISDELL LAKE...     MELLEN...             RASPBERRY ISLAND...
  OAK ISLAND...         BARNES...             GURNEY...
  DRUMMOND...           HAYWARD...            GRAND VIEW...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4677 9153 4687 9112 4701 9093 4695 9095
      4697 9069 4703 9079 4704 9078 4698 9051
      4689 9043 4690 9065 4684 9072 4688 9060
      4684 9056 4674 9078 4642 9014 4594 9043
      4581 9151

MELDE
Special weather statement, Aug 24, 11:47 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1147 PM CDT SUN AUG 24 2014

MNZ012-021-250500-
NORTHERN COOK/NORTHERN LAKE-SOUTHERN COOK/NORTH SHORE-
1147 PM CDT SUN AUG 24 2014

...STRONG THUNDERSTORM OVER COOK COUNTY...

AT 1146 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF GRAND MARAIS...MOVING
NORTHEAST AT 35 MPH.

THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS UP TO 40 MPH...NICKEL
SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL
RAINFALL. RAINFALL FROM 1 TO 2 INCHES WILL BE POSSIBLE AS THESE
STORMS MOVE THROUGH LEADING TO SOME LOCALIZED FLOODING.

LOCATIONS IMPACTED INCLUDE...
  TOM LAKE...           JUDGE C. R. MAGNEY STATE PARK...
  HOVLAND...
  HIGHWAY 61 BETWEEN GRAND MARAIS AND GRAND PORTAGE...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. WATCH OUT FOR
RAPIDLY RISING STREAMS AND RIVERS ALONG HIGHWAY 61 AND THE NORTH
SHORE.

LAT...LON 4787 8985 4781 8998 4778 9011 4777 9023
      4773 9033 4773 9035 4783 9048 4806 9009

 MILLER
Special weather statement, Aug 25, 12:02 AM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1202 AM CDT MON AUG 25 2014

MNZ012-021-250515-
NORTHERN COOK/NORTHERN LAKE-SOUTHERN COOK/NORTH SHORE-
1202 AM CDT MON AUG 25 2014

...STRONG THUNDERSTORMS CONTINUE TO MOVE ACROSS COOK COUNTY...

AT 1200 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A STRONG THUNDERSTORM NEAR HOVLAND...MOVING NORTHEAST AT 35 MPH.

THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS UP TO 40 MPH... IN
ADDITION TO NICKEL SIZE HAIL...FREQUENT CLOUD TO GROUND
LIGHTNING...AND TORRENTIAL RAINFALL. RAINFALL FROM 1 TO 2 INCHES
WILL BE POSSIBLE AS THESE STORMS MOVE THROUGH LEADING TO SOME
LOCALIZED FLOODING.

* THE THUNDERSTORM WILL AFFECT...
  GRAND PORTAGE...
  HIGHWAY 61 BETWEEN HOVLAND AND GRAND PORTAGE...

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4798 8954 4795 8957 4797 8962 4794 8964
      4794 8967 4788 8979 4778 9011 4778 9015
      4794 9030 4808 9001 4800 8989 4803 8978
      4802 8948 4800 8948

 MILLER
Special weather statement, Aug 25, 12:22 AM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1222 AM CDT MON AUG 25 2014

MNZ012-021-250530-
NORTHERN COOK/NORTHERN LAKE-SOUTHERN COOK/NORTH SHORE-
1222 AM CDT MON AUG 25 2014

...STRONG STORM NEAR 7 MILES WEST OF GRAND PORTAGE...

AT 1218 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF GRAND PORTAGE...MOVING NORTHEAST
AT 45 MPH.

THIS STORM IS CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  GRAND PORTAGE STATE PARK...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. POORLY ROOTED OR PREVIOUSLY DAMAGED TREES
MAY ALSO BE BLOWN OVER. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 4796 8961 4797 8962 4795 8963 4787 8989
      4805 9002 4806 8998 4800 8989 4803 8978
      4803 8960 4801 8958 4802 8948 4800 8948

MELDE
Special weather statement, Aug 25, 12:29 AM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1229 AM CDT MON AUG 25 2014

WIZ003-004-008-009-250630-
ASHLAND-IRON-PRICE-SAWYER-
1229 AM CDT MON AUG 25 2014

...STRONG STORMS MOVING ACROSS NORTHERN WISCONSIN...

AT 1229 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTHWEST OF
LORETTA TO 17 MILES SOUTHWEST OF KENNAN TO 35 MILES SOUTHWEST OF
KENNAN...MOVING NORTHEAST AT 45 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP
TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  KENNAN...             KENNAN...             CATAWBA...
  PHILLIPS...           PARK FALLS...         FIFIELD...
  MUSSER LAKE...        PRENTICE...           MERCER...
  MANITOWISH...         TURTLE FLAMBEAU FLOWAGE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4563 9069 4563 9094 4588 9096 4594 9043
      4639 9015 4634 9010 4631 8995 4629 8991
      4598 8991 4597 9003 4584 9003 4555 9026
      4536 9055 4537 9068

MELDE
Special weather statement, Aug 25, 12:36 AM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1236 AM CDT MON AUG 25 2014

WIZ003-004-250600-
ASHLAND-IRON-
1236 AM CDT MON AUG 25 2014

...STRONG STORMS OVER NORTHERN ASHLAND AND IRON COUNTIES...

AT 1235 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
SAXON TO UPSON TO MORSE...MOVING NORTHEAST AT 35 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP
TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND VERY HEAVY
RAIN...

LOCATIONS IMPACTED INCLUDE...
  MELLEN...             KIMBALL...            UPSON...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

LAT...LON 4614 9074 4655 9069 4661 9056 4658 9042
      4655 9039 4655 9032 4651 9026 4651 9022
      4646 9016 4640 9014 4630 9032

MELDE

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 8:59 PM CDTAreal Flood AdvisoryDLHDouglas8 hr
Aug 24, 9:23 PM CDTSevere Thunderstorm WarningDLHDouglas37 min
Aug 24, 10:02 PM CDTSevere Thunderstorm WarningDLHBayfield, Douglas43 min
Aug 24, 10:30 PM CDTSpecial Weather StatementDLHDouglas15 min
Aug 24, 10:49 PM CDTSpecial Weather StatementDLHBayfield21 min
Aug 24, 11:05 PM CDTSpecial Weather StatementDLHBayfield25 min
Aug 24, 11:45 PM CDTSpecial Weather StatementDLHAshland, Bayfield, Iron, Sawyer60 min
Aug 25, 12:00 AM CDTAreal Flood AdvisoryDLHAshland, Bayfield, Burnett, Douglas, Iron, Sawyer and 1 more4 hr
Aug 25, 12:29 AM CDTSpecial Weather StatementDLHPrice61 min
Aug 25, 12:36 AM CDTSpecial Weather StatementDLHAshland24 min
Aug 25, 1:27 AM CDTSpecial Weather StatementDLHIron, Price48 min
Aug 25, 1:36 AM CDTAreal Flood AdvisoryDLHAshland, Iron3 hr
Aug 25, 1:59 AM CDTSpecial Weather StatementDLHPrice31 min

Nearby

Flash Flood Warnings in Wisconsin, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.